MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redr3319 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that during insertion, there was some bleeding while the introducer was in place due to a hole(in a spot where there should not be) in the top part of the introducer.Patient is unharmed.The rn that placed the device stated, "i evaluated it after the procedure by flushing saline through it, to see where the integrity issue was.It appears that there is a crack, not actual hole, where i put arrow for you to look.There was not any harm to the patient, i just placed gauze until i could trim my picc and remove the inter-core of the introducer that was leaking.The part was not indwelling into the patient, and the rest of the integrity of the introducer was fine.".
 
Event or Problem Description
It was reported that during insertion, there was some bleeding while the introducer was in place due to a hole (in a spot where there should not be) in the top part of the introducer.Patient is unharmed.The rn that placed the device stated, "i evaluated it after the procedure by flushing saline through it, to see where the integrity issue was.It appears that there is a crack, not actual hole, where i put arrow for you to look.There was not any harm to the patient, i just placed gauze until i could trim my picc and remove the inter-core of the introducer that was leaking.The part was not indwelling into the patient, and the rest of the integrity of the introducer was fine.".
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a damaged dilator hub was confirmed and the cause appeared to be manufacturing related.One vessel dilator from a microintroducer was returned for investigation.The dilator was received without the introducer sheath.A functional test revealed fluid leaking from the side of the luer adaptor hub.The leak site in the hub was microscopically examined.A 0.070" longitudinal breach was found within one of the two circular features of the hub.The breach appeared to be the result of a molding flaw.The hub was bisected and appearance of the breach appeared similar within the luer taper.The manufacturing facility was notified of this complaint.Reynosa evaluation: complaint due to ¿a breach on dilator hub¿ was confirmed.According with the photo evaluation performed at reynosa facility and gross visual and microscopic visual and functional testing performed at vad lab it was concluded that a breach was found to be present on the white dilator hub.This condition (short shot on the piece) was caused during the hub molding process.Therefore, the cause of this condition is manufacturing related.A lot history review (lhr) of redr3319 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that during insertion, there was some bleeding while the introducer was in place due to a hole(in a spot where there should not be) in the top part of the introducer.Patient is unharmed.The rn that placed the device stated, "i evaluated it after the procedure by flushing saline through it, to see where the integrity issue was.It appears that there is a crack, not actual hole, where i put arrow for you to look.There was not any harm to the patient, i just placed gauze until i could trim my picc and remove the inter-core of the introducer that was leaking.The part was not indwelling into the patient, and the rest of the integrity of the introducer was fine." (b)(6) 2020- medwatch received stated, "during process of insertion, access to vein initiated as per procedure, guide wire advanced needle removed.Micro-introducer inserted over wire, cap applied, tourniquet removed.(this is usually where access is secured, and then picc s trimmed, and inter piece of micro-introducer is removed.) there was excess bleeding noted.Upon assessment of where this was coming from, which was no insertion site a the patients skin area, noticed it was coming from top side of the core of the micro-introducer.This piece is removed when advancing the catheter.A 4x4 gauze was wrapped around top of introducer and picc trimmed, and then this piece was removed and catheter advanced without difficulty.This piece was never inside the patient.After procedure evaluated piece using flushing of saline through piece, appeared to be a crack in top side area, the rest of the introducer was intact.There was not any harm to the patient, the piece was saved as well as lot number and had been reported to vendor.".
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a damaged dilator hub was confirmed and the cause appeared to be manufacturing related.One vessel dilator from a microintroducer was returned for investigation.The dilator was received without the introducer sheath.A functional test revealed fluid leaking from the side of the luer adaptor hub.The leak site in the hub was microscopically examined.A 0.070" longitudinal breach was found within one of the two circular features of the hub.The breach appeared to be the result of a molding flaw.The hub was bisected and appearance of the breach appeared similar within the luer taper.The manufacturing facility was notified of this complaint.Reynosa evaluation: complaint due to ¿a breach on dilator hub¿ was confirmed.According with the photo evaluation performed at reynosa facility and gross visual and microscopic visual and functional testing performed at vad lab it was concluded that a breach was found to be present on the white dilator hub.This condition (short shot on the piece) was caused during the hub molding process.Therefore, the cause of this condition is manufacturing related.A lot history review (lhr) of redr3319 showed no other similar product complaint(s) from this lot number.- attachment: [1402000000-2019-8007 file 1516566.Pdf].

Brand Name
POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9411156
Report Number3006260740-2019-03740
Device Sequence Number17172426
Product Code LJS
UDI-Device Identifier00801741034626
UDI-Public(01)00801741034626
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1295108FD
Device Lot NumberREDR3319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer01/31/2020
02/19/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date02/12/2020
02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR